Drug interactions between furazolidone and nitrofurantoin
Interactions between your drugs
- Furazolidone is in the drug class miscellaneous antibiotics.
- Furazolidone is used to treat Bacterial Infection.
- Nitrofurantoin is a member of the drug class urinary anti-infectives.
- Nitrofurantoin is used to treat the following conditions:
Drug and food interactions
Applies to: furazolidone
During and within two weeks after treatment with furazolidone, you must not consume any foods or beverages that are high in tyramine content. Doing so can raise your blood pressure to dangerous levels, a condition known as hypertensive crisis. The condition is potentially fatal and may cause symptoms such as severe headache, confusion, blurred vision, problems with speech or balance, nausea, vomiting, chest pain, convulsions, and sudden numbness or weakness (especially on one side of the body). You should seek immediate medical attention if you have any of these symptoms. Foods that are high in tyramine include, but are not limited to, air dried meats; aged or fermented meats; sausage or salami; pickled herring; anchovies; liver; red wine; beer; aged cheeses, including blue, brick, brie, cheddar, parmesan, romano, and swiss; sour cream; sauerkraut; canned figs; raisins; bananas or avocados (particularly if overripe); soy beans; soy sauce; tofu; miso soup; bean curd; fava beans; or yeast extracts (such as Marmite). You should avoid the use of alcohol while being treated with furazolidone, as alcohol may increase some of the nervous system side effects such as dizziness, drowsiness, and difficulty concentrating. Also avoid activities requiring mental alertness such as driving or operating hazardous machinery until you know how the medication affects you. Talk to your doctor or pharmacist if you have any questions or concerns.
Therapeutic duplication warnings
No therapeutic duplications were found for your selected drugs.
Drug Interaction Classification
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.